MAUDE Adverse Event Report: ETHICON INC. PDS; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z451G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Yes, the wound resuturing was completed during the initial procedure.Yes, the needle was retrieved at the time of the procedure.The needle was retrieved by pinching the tissue to maneuver it so it could be grabbed and removed.The original suture had to be completely removed and the area resutured with another product, resulting in minimal tissue damage.Warm and fuzzy veterinary center.Ap (please refer to the attached email), veterinary technician.H3 evaluation: no product sample received.This is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a needle broken into two pieces at the attachment area; one of the pieces is still attached to the suture.As the device was not returned, an analysis investigation could not be performed.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported an animal underwent an unknown procedure on an unknown date in 2026 and suture was used.Report a faulty suture needle.No consequences reported.Product availability unknown.Additional information has been requested.

Brand Name
PDS
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25611432
Report Number2210968-2026-06654
Device Sequence Number5405410
Product Code NEW
UDI-Device Identifier10705031218697
UDI-Public(01)10705031218697(17)300630(10)109SKL
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ451G
Device Lot Number109SKL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown